Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2007, 12:33 AM CDT for 4 counties in North Dakota. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 12:33 AM CDT (05:33 UTC)
- Expired
- Jun 25, 2007, 1:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Mountrail County, ND, Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 1:13 AM CDT | HAIL 2 | Kenmare, ND | FORWARDED BY THE NEWS MEDIA. |
| Jun 25, 1:20 AM CDT | HAIL 1.75 | 6 W Kenmare, ND | FORWARDED BY NEWS MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3796 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 250533
SVRBIS
NDC013-061-075-101-250630-
/O.NEW.KBIS.SV.W.0166.070625T0533Z-070625T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
NORTH CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 130 AM CDT
* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LOSTWOOD...OR ABOUT 52 MILES WEST OF
MINOT...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NIOBE AROUND 105 AM CDT...
KENMARE AROUND 115 AM CDT...
NORMA AROUND 130 AM CDT...
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4845 10256 4844 10197 4858 10175 4898 10151
4897 10209
$$
RSL1 follow-up statement
000
WWUS53 KBIS 250550 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1250 AM CDT MON JUN 25 2007
NDC013-061-075-101-250630-
/O.CON.KBIS.SV.W.0166.000000T0000Z-070625T0630Z/
BURKE ND-MOUNTRAIL ND-WARD ND-RENVILLE ND-
1250 AM CDT MON JUN 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN RENVILLE...NORTHWESTERN WARD...NORTH CENTRAL MOUNTRAIL
AND EASTERN BURKE COUNTIES...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTH OF TOLLEY TO LOSTWOOD...OR ALONG A LINE EXTENDING FROM 52
MILES NORTHWEST OF MINOT TO 52 MILES SOUTHEAST OF CROSBY...MOVING
NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KENMARE...NORMA...SHERWOOD AND 7 MILES NORTHWEST OF TOLLEY AROUND
130 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4845 10256 4844 10197 4858 10175 4898 10151
4897 10209
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:09 PM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 3:09 PM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CDT SUN JUN 24 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... FORECAST CONCERN TODAY IS THE THUNDERSTORM THREAT TONIGHT ACROSS THE FORECAST AREA. THE SURFACE COLD FRONT EXTENDS FROM NEAR WINNIPEG TO DEVILS LAKE TO BISMARCK TO LEMMON. BOTH THE GFS AND NAM INDICATE THAT THE CAP ALONG THE FRONT WILL DISSIPATE BY 00Z BUT A SPECIAL 19Z SOUNDING SHOWS A STRONG CAP. THERE IS PLENTY OF INSTABILITY WITH A CAPE IN EXCESS OF 3000 J/KG ON THE SOUNDING. THE SOUNDING AND BISMARCK RADAR VAD WINDS ARE BEGINNING SHOW INCREASING SOUTHERLY WINDS AT THE LOW LEVELS...WITH BOTH THE GFS AND NAM INDICATING A RETURN OF THE LOW LEVEL JET THIS EVENING. IF THUNDERSTORMS DONT INITIATE BEFORE 00Z...THEN WITH THE STRENGTHENING JET...THEY WILL BY 06Z. SEVERE THUNDERSTORMS ARE LIKELY. THE GFS K INDEX IS 35+ WHICH INDICATES HEAVY RAIN POTENTIAL...AND WILL ADD HEAVY RAIN TO FORECAST. WITH THE MODELS INDICATING THE STORM MOTION TO THE EAST DOESNT APPEAR THAT TRAINING WILL OCCUR...BUT WILL BEAR WATCHING. AS THIS IS A SLOW MOVING SYSTEM...POTENTIAL FOR TSTMS WILL CONTINUE THROUGH MONDAY THEN END TUESDAY AS AN UPPER LEVEL LOW MOVES ACROSS SOUTHERN CANADA KICKING OUT THE SURFACE LOW AND SWINGING HIGH PRESSURE INTO THE AREA FROM MONTANA. THE UPPER LEVEL LOW WILL MOVE EAST TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY YET ANOTHER UPPER LEVEL RIDGE ON WEDNESDAY. SO SEE LITTLE CHANCE OF PRECIP TUESDAY OR WEDNESDAY. MONDAY SHOULD BE ANOTHER WARM DAY...BUT MUCH COOLER TEMPERATURES EXPECTED ON TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... WE HAVE ABOVE AVERAGE CONFIDENCE IN THE LONG TERM WITH NOTABLE STABILITY IN OPERATIONAL MODEL RUNS...MINUS THE NORMAL UNDULATIONS IN SPECIFIC S/W DETAILS. PLUS...IT IS HARD TO IGNORE THE FACT THAT THE TROUGH-RIDGE-TROUGH SYNOPTIC PATTERN THAT MODEL SOLUTIONS ARE BANKING ON LOOKS STRIKINGLY SIMILAR TO THE PRESENT ONE. THUS MID LVL HEIGHTS WILL BEGIN RISING AND WAA WILL RAMP UP ON SLY FLOW WITH CLIMBING 850MB TEMPS TO FOLLOW INTO THE WEEKEND. THE 12Z GFS DID ARRIVE WARMER THAN ITS PREDECESSORS AND THE 00Z ECWMF...BUT IT IS NOT OUT OF LINE CONSIDERING THE EXPECTED RIDGING. OF COURSE...SOIL MOISTURE WILL LIKELY HOLD BACK HIGHS A BIT ANYWAY. THERE WILL BE NO SHORTAGE OF LOW LVL MOISTURE EITHER...SO THE CHANCE OF THUNDER WILL BE ON THE MIND AS THE UPPER RIDGE BEGINS SLIDING EASTWARD AND/OR FLATTENING A BIT. MUCH LIKE THE PRESENT SITUATION THOUGH MID LVL CAPPING AND MERE GRAZES BY STRONGER JET ENERGY COULD MAKE FOR A LESS THAN CLEAR-CUT CONVECTIVE FCST. IT IS FOR THIS REASON THAT OUR FCST DATABASE IS DRY SAVE FOR SUN AND SUN NIGHT...WHEN THE DETERMINISTIC SOLUTIONS ARE IN A BIT BETTER AGREEMENT ON SOME FORM OF S/W PASSAGE. && .AVIATION... WE FEEL THAT AN INVERSION ALOFT WILL KEEP TSRA ACTIVITY ISOLATED IN THE 21-01Z PERIOD...IF IT OCCURS AT ALL. THE GREATER THREAT WILL LIKELY BE A COMPLEX OF STORMS RACING NORTHEAST INTO WESTERN ND BY EVE AND INTO THE CENTRAL PART OF THE STATE AROUND MIDNIGHT. OTHER STORMS COULD FORM OUT AHEAD OF THIS ACTIVITY AFTER 01Z...AS WELL. THESE STORMS COULD HAVE SIZABLE AVIATION IMPACTS WITH POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND/OR SFC WIND GUSTS 50KTS OR GREATER...IN ADDITION TO LOCAL IFR CIGS AND VIS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/CJS
Hazardous weather outlook, Jun 24, 5:05 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT SUN JUN 24 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-251015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH- 505 AM CDT SUN JUN 24 2007 /405 AM MDT SUN JUN 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EARLY THIS EVENING. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG AND NORTH OF A WARM FRONT EXTENDING FROM SOUTHWEST NORTH DAKOTA...EAST TO BISMARCK AND JAMESTOWN. LOW LEVEL WIND SHEAR ALONG THE WARM FRONT WILL INCREASE THE POSSIBILITY OF TORNADIC THUNDERSTORMS...AS WELL AS THE THREAT FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. SEVERE THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE WIDESPREAD THROUGHOUT THE EVENING AND OVERNIGHT HOURS...WITH THE BEST CHANCE OF SEVERE WEATHER OVER THE NORTHERN TWO THIRDS OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS IN STORE FOR MONDAY AND MONDAY NIGHT AS THE LOW PRESSURE SYSTEM SLIDES ACROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR LATER THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED FOR MONDAY AND MONDAY NIGHT. NDZ051-251015- DICKEY- 505 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS PORTIONS OF WEST AND CENTRAL NORTH DAKOTA...WITH MOST ACTIVITY NORTH AND WEST OF DICKEY COUNTY DURING THE DAY. BY TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BUT WITH THE BEST CHANCE OF SEVERE WEATHER OVER THE NORTHERN TWO THIRDS OF NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS IN STORE FOR MONDAY AND MONDAY NIGHT AS A LOW PRESSURE SYSTEM SLIDES ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY AND MONDAY NIGHT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 29 min |
| Jun 24, 11:22 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 53 min |
| Jun 24, 11:24 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 66 min |
| Jun 24, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 26 min |
| Jun 24, 11:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 24 min |
| Jun 24, 11:52 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 23 min |
| Jun 25, 12:13 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 47 min |
| Jun 25, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
| Jun 25, 12:24 AM CDT | Tornado Warning | BIS | Bottineau | 36 min |
| Jun 25, 12:45 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 45 min |
| Jun 25, 12:56 AM CDT | Tornado Warning | BIS | Burke, Mountrail, Ward | 34 min |
| Jun 25, 1:29 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Jun 25, 1:29 AM CDT | Tornado Warning | BIS | Burke, Ward | 31 min |
| Jun 25, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 54 min |
| Jun 25, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | Renville | 39 min |
| Jun 25, 1:38 AM CDT | Severe Thunderstorm Warning | BIS | Rolette | 48 min |
| Jun 25, 1:39 AM CDT | Severe Thunderstorm Warning | BIS | Divide | 66 min |
| Jun 25, 1:44 AM CDT | Severe Thunderstorm Warning | BIS | Renville | 46 min |
| Jun 25, 2:11 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 64 min |
| Jun 25, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 44 min |
| Jun 25, 3:16 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.